Positive solutions of homogeneous Dirichlet boundary value problems or initial-value problems for certain elliptic or parabolic equations must be radially symmetric and monotone in the radial direction if just one of their level surfaces is parallel to the boundary of the domain. Here, for the elliptic case, we prove the stability counterpart of that result. In fact, we show that if the solution is almost constant on a surface at a fixed distance from the boundary, then the domain is almost radially symmetric, in the sense that is contained in and contains two concentric balls Bre and Bri, with the difference re−ri (linearly) controlled by a suitable norm of the deviation of the solution from a constant. The proof relies on and enhances arguments developed in a paper by Aftalion, Busca and Reichel.
|Numero di pagine||17|
|Rivista||Journal d'Analyse Mathematique|
|Stato di pubblicazione||Published - 2016|
All Science Journal Classification (ASJC) codes
Ciraolo, G., Magnanini, R., & Sakaguchi, S. (2016). Solutions of elliptic equations with a level surface parallel to the boundary: stability of the radial configuration. Journal d'Analyse Mathematique, 128, 337-353.